Medication

BSF and talkhealth are teaming up to offer an online clinic on hair loss/alopecia.

Sign in and post your questions here.
Locked
2 posts
Guest Posts
Posts: 706
Joined: Wed Sep 07, 2016 4:12 pm
Report Quote

by Guest Posts on Mon Aug 09, 2021 11:45 am

Medication

Does taking Either Zapain (painkiller) or Co-Codamol cause hair loss? Tried Betnovate Scalp Application prescribed by Dermatologist but it has not worked. I am 72 and have fibromyalgia which I manage. What other medication can I use please? Thanks
talkhealth team on behalf of a guest visitor

User avatar
Dr Sharon Wong
Posts: 65
Joined: Wed May 10, 2017 11:43 am
Report Quote

by Dr Sharon Wong on Fri Aug 13, 2021 2:54 pm

Re: Medication

Hello and thank you for your question.

All medications can potentially cause hair loss but co-codamol is not one of the most common culprits. It also depends on the timing of hair loss and when medications were started. If co-codamol is a long standing regular medication you take and yet the hair loss is recent, I doubt this is the cause and there should be no problem in you continuing with this to manage the fibromyalgia. If the hair loss started soon after starting the medication I would suggest taking paracetamol only (and not the codeine) to see if this could be the issue.

Additionally there are many potential causes of hair loss and many different types of hair loss - it may be nothing to do with your medication at all. It is best to see a Dermatologist to have your hair loss fully assessed and diagnosed before considering any treatment.

Best wishes
Dr Sharon Wong
Consultant Dermatologist and British Skin Foundation spokesperson
http://www.talkhealthpartnership.com/on ... n_wong.php

Locked
2 posts